MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The field service engineer (fse) indicated that controls were ran before and after this event, and they were passing, meeting the published performance specifications.The fse found no malfunction of the instrument.Raw data files (4) were provided for review.Raw data and histogram were reviewed, and no indication of instrument malfunction was revealed.The plt high end (> 20fl) stayed very low and no interference of typical micro rbc or rbc fragment was seen.As the customer claimed that the falsely elevated plt was due to fragmented rbcs, then they must be very small and fall in the interior (2fl-10fl) of the plt histogram region and escaped the detection by the algorithm for interference.Bec internal identifier: (b)(4).
 
Event or Problem Description
The customer reported erroneously high, unflagged platelet (plt)results for one patient on their unicel dxh 900 coulter cellular analysis system.The patient was a burn victim and the customer stated the high plt result occurred because of the fragmented erythrocyte in the patient sample.The erroneous result was not reported out of the lab, the customer performed a manual smear.The customer indicated that the numeric result from the dxh 900 instrument was 349 x 10^3/ul , however, the results for the manual slide review yielded 217 x 10^3/ul.The count obtained through the manual slide review was the count used for clinical reporting.There was no report of death, injury, or change to patient treatment as a result of this event.

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key11018654
Report Number1061932-2020-00178
Device Sequence Number19786643
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)190715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1